I'm not half way through tx so i can't help with your question but I'm so glad to hear you're donoing well; feel better soon.
I am only at shot 22, so I also am unable to answer your actual question, but I did wish to make a comment about getting a cold (a virus, no less) after stopping treatment while you never ever had a cold while on treatment.
I personally think this makes perfect sense. I mean a major part of the treatment was the ribavirin, while is in itself an anti-viral drug. As such, it was responsible for helping your body to evade, dilute, and destroy viruses ... thus you were unlikely to come down with a serious cold (which is caused by a virus). Also, the interferon is a boost to your immune system, also fighting infection. With this 'double whammy' of virus and infection fighters being at work in your body, it is highly unlikely that you would have to worry about catching a cold or virus while on treatment.
However, in your case, you say you are now 5 weeks post treatment. I think this just simply says that the medicines are starting to clear your body. The pegasys and the ribavirin levels in your blood are returning to pre-treatment levels, and you are again approaching normality. This means that you are again prone to normal infections like all normal people.
So, I would first consider the 'cold' as a sign that treatment is truly over and you are normal again. Second, since this shows that the medicines are leaving your body, IF you have not relapsed by your 12 week post tests, you are PROBABLY clear for good, and cured!
Just my thoughts,
I also finished my 48 weeks of treatment 9 monthes ago and
I never got sick during treatment except for the usual side effects. I asked my doctor about it and he told
me that interferon itself can protect our bodies form
other viruses as well. However I got a nasty cold only one
time after treatment stopped and I have been very careful
since then not to expose myself to a risky situation.
I wish you the best of luck.
I just finished tx 2wks ago 48/48 and had a couple of infections that bothered me and would'nt go away till they were treated with R/X. My doc told me that my immune systym was down pretty bad during TX and that is why they appear and wont heal well. I think that interferon/reb. only fight the hep-c virus and not any others. I dont know, good question!
I was hoping to get lucky and kill two dragons with one Rx. I have gotten cold sores all my life. Was hoping the riba or peg would also kill that virus while it was busy stomping the dragon. Unfortunately, the exact opposite has happened. Cold sores are worse on treatment. Or . . . could be I'm out in the sun too much - but it's just so damned convenient to blame all my problems on the meds. Yup - that's the ticket. I'm blaming EVERYTHING that occurs to me this year on the meds. I figure I deserve some advantage for stuffing toxins down my gullet for a year!
I never got a single bug while on tx, but 6 weels post- i caught a nasty cold. No problems since, tho, and I am at 9 months post-